Tennessee, 2006Damaging Wind in Tennessee, April 7, 2006
April 7, 2006 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 7, 1:00 PM EST, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 7, 1:00 PM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
200 PM EDT FRI APR 7 2006
.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... SEVERE STORM
OUTBREAK IS UNDERWAY THIS AFTN. LARGE HAIL HAS BEEN REPORTED OVR W
AND MID TN THIS AFTN AND TORNADIC RADAR SIGNITURES HAVE BEEN PRESENT
IS RIGHT MOVING SUPERCELLS. GOOD SUNSHINE AND HEATING HAS OCCURRED
OVER THE CUMBERLAND PLATEAU AND THE EAST TENNESSEE VALLEY TODAY. THE
HIGH RISK AREA FOR SEVERE TSTMS HAS BEEN EXPANDED THIS AFTN TO
INCLUDE THE S CUMBERLAND PLATEAU AND ALL OF MID TN. MOST OF THE
REMAINDER OF THE MRX CWA IS IN THE MODERATE RISK AREA. THE SVR TSTMS
ARE DEVELOPING ALONG A MID 60S DP GRADIENT. THIS LINES UP WELL WITH
FAVORABLE JET DYNAMICS. AS THE LOW PRESSURE SYSTEM MOVES EAST
TONIGHT...THE FOCUSING OF THE STORMS WILL TRANSLATE ACROSS KY...TN
AND AL AND INTO THE MRX CWA THIS EVENING. THE UPR SUPPORT PERSISTS
OVR NIGHT TO RETRIGGER DEEP CONVECTION WHICH COULD RESULT IN
LOCALIZED FLOODING. THE UPR TROUGH AXIS AND SFC COLD FRONT WILL MOVE
E THROUGH THE AREA AROUND MID MORNING WITH SCT SHWRS POSSIBLE INTO
THE AFTN. HIGH PRESSURE AND DRYING BUILD INTO THE AREA THROUGH
SUNDAY NIGHT WITH A SLIGHT THREAT OF FROST ACROSS SW VA AND NE TN
SUNDAY NIGHT.
.LONG TERM...(MONDAY THROUGH FRIDAY)...HIGH PRESSURE CONTINUES INTO
MONDAY...BRINGING DRY WEATHER ON MONDAY AND TUESDAY. NEXT FRONT
PUSHING IN ON WEDNESDAY AND STALLING. WILL CARRY SLIGHT CHANCE POPS
FOR WEDNESDAY AND THURSDAY. DRY WEATHER SHOULD RETURN BY FRIDAY.
STAYED RELATIVELY CLOSE TO MEX GUIDANCE AND HPC FOR TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 59 65 41 68 / 100 80 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 61 38 64 / 100 90 10 0
OAK RIDGE, TN 57 60 36 65 / 100 90 10 0
TRI CITIES AIRPORT, TN 54 58 33 62 / 100 100 10 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
SON/GH
Hazardous weather outlook, Apr 7, 4:00 AM EST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT FRI APR 7 2006
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-080930-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) FRI APR 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
...AN OUTBREAK OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF
TORNADOES AND FLASH FLOODING IS EXPECTED MAINLY THIS EVENING AND
OVERNIGHT...
THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF THE
TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON
AND TONIGHT. SUPERCELL STORMS...CAPABLE OF PRODUCING EXTREMELY LARGE
HAIL AND SOME TORNADOES...WILL LIKELY DEVELOP BY THIS AFTERNOON AND
EVENING. THESE SUPERCELLS SHOULD INITIALLY OCCUR ACROSS NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON...AND THEN
MOVE NORTHEAST TOWARDS EAST TENNESSEE.
THE SEVERE WEATHER THREAT WILL GRADUALLY EVOLVE FROM A TORNADO AND
LARGE HAIL THREAT INTO MORE OF A SIGNIFICANT FLOODING EVENT LATER IN
THE EVENING...AS THESE THUNDERSTORMS BEGIN TO CONCENTRATE AHEAD OF AN
APPROACHING COLD FRONT. WIDESPREAD TOTAL RAINFALL AMOUNTS BETWEEN 2
AND 3 INCHES ARE ANTICIPATED BY SATURDAY MORNING...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND POSSIBLY A FEW THUNDERSTORMS SHOULD BE ENDING SATURDAY
MORNING. THE THREAT OF SEVERE STORMS AND FLOODING SHOULD BE
DIMINISHING BY NOON SATURDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THROUGH
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED POSSIBLY AS EARLY AS LATE THIS
AFTERNOON...BUT MORE LIKELY FOR THIS EVENING INTO SATURDAY MORNING.
TG
In the hours before
Special weather statement, Apr 7, 12:05 PM EST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
105 PM EDT FRI APR 7 2006
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-080200-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
105 PM EDT (1205 PM CDT) FRI APR 7 2006
...AN OUTBREAK OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF
TORNADOES AND FLASH FLOODING IS ON TRACK FOR THIS EVENING
AND OVERNIGHT...
A HIGH RISK AREA HAS BEEN EXTENDED NORTHWARD THROUGH MIDDLE
TENNESSEE INCLUDING THE SOUTHERN CUMBERLAND PLATEAU. A MODERATE
RISK OF SEVERE WEATHER CONTINUES ACROSS MUCH OF THE TENNESSEE RIVER
VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON AND TONIGHT.
SUPERCELL STORMS...CAPABLE OF PRODUCING EXTREMELY LARGE HAIL AND SOME
TORNADOES...WILL LIKELY DEVELOP THIS AFTERNOON AND EVENING. THESE
SUPERCELLS HAVE BEGUN TO DEVELOP OVER WESTERN AND MIDDLE TENNESSEE
THIS AFTERNOON...AND WILL PROPAGATE TO THE EAST INTO THE
EVENING HOURS.
THE SEVERE WEATHER THREAT WILL GRADUALLY EVOLVE FROM A TORNADO AND
LARGE HAIL THREAT INTO A POTENTIAL FLOODING EVENT TONIGHT. THE
THUNDERSTORMS WILL BEGIN TO CONCENTRATE AHEAD OF AN APPROACHING COLD
FRONT. YOUR AREA COULD BE AFFECTED BY MORE THAN ONE ROUND OF
STORMS...LEADING TO THIS POTENTIALLY HEAVY RAINFALL. WIDESPREAD TOTAL
RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES ARE ANTICIPATED BY SATURDAY
MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
THIS IS A POTENTIALLY DANGEROUS SITUATION. RESIDENTS OF EAST
TENNESSEE...SOUTHWESTERN VIRGINIA...AND EXTREME SOUTHWESTERN NORTH
CAROLINA SHOULD KEEP ABREAST OF THE LATEST WEATHER INFORMATION TODAY.
...AND PLAN NOW FOR WHAT ACTIONS SHOULD BE TAKEN IF SEVERE WEATHER
THREATENS YOUR AREA. SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY
LATE AFTERNOON OR EVENING AND OVERNIGHT.
PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE RADIO AND
TV STATIONS...FOR LATER STATEMENTS AND POSSIBLE WATCHES AND WARNINGS
FROM YOUR NATIONAL WEATHER SERVICE.
17
Local storm report, Apr 7, 4:44 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
544 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL ONEIDA 36.50N 84.51W
04/07/2006 E1.00 INCH SCOTT TN LAW ENFORCEMENT
QUARTER SIZED HAIL IN ONEIDA. REPORTED BY ONEIDA POLICE
DEPARTMENT.
&&
FEF/MEPLocal storm report, Apr 7, 4:55 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
555 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL JELLICO 36.58N 84.13W
04/07/2006 E1.75 INCH CAMPBELL TN LAW ENFORCEMENT
GOLF BALL SIZED HAIL IN JELLICO. REPORTED BY THE JELLICO
POLICE DEPARTMENT.
&&
FEF/MEPThunderstorm Wind, Campbell
- When
- April 7, 5:05 PM EST to 5:15 PM EST
- Where
- Campbell County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.383, -84.150
Two trees down across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Tennessee, April 7, 20067 deaths · 121 injured · $69 million · F3 · 1 event
- Tornadoes in Tennessee, April 7, 20063 deaths · $600,000 · F1 · 2 events
- Tornado in Tennessee, April 7, 20067 injured · $10 million · F3 · 1 event
- Tornado in Tennessee, April 7, 2006$5.0 million · F3 · 1 event
- Tornadoes and Flooding in Georgia, April 7 to 8, 20062 injured · $11 million · F2 · 48 events
- Tornadoes and Hail in Tennessee, April 7, 20065 injured · $2.5 million · F2 · 42 events
- Tornado in Kentucky, April 7, 20064 injured · $1.4 million · F2 · 1 event
- Tornado in Tennessee, April 7, 20064 injured · $4.0 million · F1 · 1 event
- Hail and Damaging Winds in Tennessee, April 7, 20061 injured · $1.0 million · 4 in hail · 65 events
- Tornadoes in Tennessee, April 7, 2006$300,000 · F2 · 2 events
- Tornado in Kentucky, April 7, 2006$175,000 · F2 · 1 event
- Hail and Damaging Winds in West Virginia, April 7, 20063 injured · $1.3 million · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500709.